MAUDE Adverse Event Report: ARTHREX, INC. CORTICAL SCREW, 3.5MM X 27.5MM; FIXATN NAIL/BLADE/PLATE COMBO

ARTHREX, INC. CORTICAL SCREW, 3.5MM X 27.5MM; FIXATN NAIL/BLADE/PLATE COMBO
Model Number CORTICAL SCREW, 3.5MM X 27.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 4/18/2024, it was reported by a sales representative via phone that two 8010-275 cortical screws broke while putting them into the patient.The head of the screws was removed, but the bodies remain in the patient.The procedure was completed successfully.This was discovered during a humeral nail procedure on (b)(6) 2024.The case was delayed between ten to fifteen minutes.The patient suffered no negative effects.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
CORTICAL SCREW, 3.5MM X 27.5MM
Common Device Name
FIXATN NAIL/BLADE/PLATE COMBO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19310452
Report Number1220246-2024-03232
Device Sequence Number7003780
Product Code KTW
UDI-Device Identifier00848665019704
UDI-Public00848665019704
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCORTICAL SCREW, 3.5MM X 27.5MM
Device Catalogue Number8010-275
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown